Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Having gastric varices due to liver cancer. Can coffee cause stomach irritation?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 78 Questions
Question
I HAVE GASTIC VARICIES DUE TO LIVER CANCER AND I HAVE CHANGED MY DIET BUT IT SEEMS THAT EVERYTHING I EAT IRRITATES MY STOMACH. CAN COFFEE BE THE CAUSE ALSO?
Posted Sun, 15 Apr 2012 in Liver and Gall Bladder
 
 
Answered by Dr. Gowri Kulkarni 4 hours later
Hi,

Thank you for posting in the query

Yes, Coffee is an irritant of the stomach as it contains Caffeine which is a known gastric irritant

Here are some suggestions that you could follow:

1. Eat 6 small meals evenly spaced throughout the day. Avoid periods of hunger or overeating. Eat slowly and chew foods well.
2. Sit up while eating and for 1 hour afterward.
3. Eat at-least 2 hours before bed time.
4. Cut down on caffeine-containing foods and beverages, citrus and tomato products, and chocolate as these are known to cause gastric irritation.
4. Milk and yogurt are known to reduce acidity.
5. Drink adequate amount of water as indicated by your doctor.
6. Sleep with the head end of the bed raised.

Antacids should be taken in the prescribed dose, One-hour before or 3 hours after meals and prior to bedtime.

Hope I have answered your query,

Regards,

Dr Gowri
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor